Hail, Bastrop
- When
- February 8, 2:31 PM CST
- Where
- Bastrop County, 0.91 mi NE of Smithville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.010, -97.160
Hail was reported in Smithville.
Thunderstorms moving through portions of South Central Texas produced some small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms moving through portions of South Central Texas produced some small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 8, 11:03 AM CST, 3 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1103 AM CST MON FEB 8 2010 .AVIATION... A N-S ORIENTED PRE-FRONTAL TROF WILL PUSH EASTWARD ACROSS S CENTRAL TX THIS AFTERNOON SHIFTING WINDS TO A NWLY DIRECTION. A COLD FRONT WILL FALL IN BEHIND THE PRE-FRONTAL TROF SHIFTING WINDS TO A NLY DIRECTION AT 15-25 KNOTS. OTHERWISE IFR-MVFR CIGS WILL PREVAIL THIS AFTERNOON WITH MVFR VSBYS IN SCT SHRA AND ISOLD TSRA. THE TSRA WILL BE MAINLY ALONG AND EAST OF I35. MVFR CIGS WILL CONTINUE INTO THIS EVENING...EXCEPT CLEARING OVER THE RIO GRANDE PLAINS INCLUDING THE KDRT VICINITY. MVFR CIGS GRADUALLY LIFTING TO VFR LATER THIS EVENING AND OVERNIGHT AS DRIER NLY WINDS OF 12-22 KNOTS BLOW OVERNIGHT. && .PREV DISCUSSION... /ISSUED 1039 AM CST MON FEB 8 2010/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TODAY AHEAD OF THE COLD FRONT ARRIVING LATER THIS AFTERNOON. SO FAR THE THUNDERSTORMS HAVE REMAINED NORTH OF THE REGION BUT COULD STILL SEE ISOLATED THUNDERSTORMS MAINLY EAST OF HIGHWAY 281. TEMPERATURES ARE CURRENTLY WITHIN A FEW DEGREES OF ANTICIPATED HIGHS AND WILL GENERALLY REMAIN STEADY AHEAD OF THE FRONT WITH COOLING LATER THIS AFTERNOON AND EVENING BEHIND THE FROPA. HAVE TWEAKED FORECAST TO ACCOUNT FOR CURRENT TRENDS. PREV DISCUSSION... /ISSUED 609 AM CST MON FEB 8 2010/ AVIATION... LIFR/IFR CIGS WITH AREAS OF MVFR VSBYS IN -SHRA WILL PERSIST THIS MORNING INTO THIS AFTERNOON. A PRE-FRONTAL TROUGH WILL MOVE ACROSS THE RIO GRANDE PLAINS THIS MORNING ENDING -SHRA THERE ALONG WITH CLOUDS ERODING BECOMING FEW-SCT VFR BY NOON. A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. CIGS WILL LIFT TO MVFR AND -SHRA WILL END. THERE IS A SLIGHT CHANCE OF TSRA ALONG THE COLD FRONT, HOWEVER DUE TO UNCERTAINTY WILL LEAVE OUT OF TAFS. AREAS OF MVFR CIGS WILL PERSIST TONIGHT INTO EARLY TUESDAY AS SOME MOISTURE GETS TRAPPED IN THE FRONTAL INVERSION. SKIES BECOME VFR BY MID TUESDAY MORNING ALL AREAS AS DEPTH OF COLD DRY AIR ERODES MOISTURE. SELY WINDS 5 TO 15 KTS BECOME NWLY WITH THE PASSAGE OF THE PRE-FRONTAL TROUGH, THEN NLY 15 TO 25 KTS WITH GUSTS TO 35 KTS AFTER THE COLD FRONTAL PASSAGE. PREV DISCUSSION... /ISSUED 551 AM CST MON FEB 8 2010/ DISCUSSION... STRONG BLAST OF COLD AIR TODAY WILL BRING A POTENTIAL FOR WINTER WEATHER THIS WEEK. FORECAST TRENDS CONTINUE TO BRING THE ARCTIC COLD FRONT AHEAD OF SCHEDULE WITH THE FRONT NOW EXPECTED TO DROP INTO THE AREA THIS AFTERNOON AND INFLUENCE HIGH TEMPS FOR THE NORTHERN COUNTIES. FREEZING CONDITIONS ARE EXPECTED TO DEVELOP OVER NORTHERN COUNTIES TONIGHT AND COULD POTENTIALLY BE COLDER THAN THE CURRENT FORECAST. THE MORNING PACKAGE REFLECTS THE ALREADY AGGRESSIVE GFS BASED NUMBERS. SOME MODIFICATION COULD DEVELOP AS THE COLD AIR MASS REACHES THE SOAKED SOILS OF SOUTH CENTRAL TEXAS SO MAINLY LIGHT FREEZES ARE EXPECTED OVER NORTHERN AREAS WITH ABOVE FREEZING CONDITIONS OVER SOUTHERN COUNTIES FOR TUESDAY MORNING. THE AIR DRIES OUT FOR TUESDAY SETTING UP THE STAGE FOR A POTENTIAL WINTER WEATHER EVENT FOR THE NEXT APPROACHING DISTURBANCE. A EXIT REGION OF A SUBTROPICAL JET STREAK SHOULD GENERATE SYNOPTIC LIFT AND LIGHT ELEVATED SNOW FALLING OVER MEXICO WESTERN COUNTIES BY LATE TUESDAY NIGHT. IF LOW-MID LEVEL MOISTURE POOLING IS SUFFICIENT ALONG THE RIO GRANDE AT THIS TIME...SOME SLEET COULD ALSO DEVELOP. THIS VERY LIGHT PRECIPITATION PATTERN IS NOT EXPECTED TO PRODUCE A SIGNIFICANT ROUND OF WINTER PRECIPITATION...BUT THE MOISTENING AND COOLING EFFECTS COULD INFLUENCE PRECIPITATION TYPE WHEN AN APPROACHING PACIFIC TROUGH BEGINS TO IMPACT TX WEDNESDAY NIGHT. STRONG GULF MOISTURE ADVECTION IS EXPECTED BY WED NIGHT...AND FORECAST SOUNDINGS SHOW A DEEP COLUMN OF TEMPERATURES HOVERING NEAR FREEZING. THEREFORE A RAIN/SNOW MIX COULD BE THE MOST LIKELY TYPE FOR THE PERIOD FROM WEDNESDAY NIGHT INTO THURSDAY. THE WARMER NAM MODEL STILL SHOWS A SIGNIFICANT DEPTH OF TEMPS ABOVE FREEZING... AND EVAPORATION OF MIXED PRECIPITATION MOVING INTO THE AREA WEDNESDAY COULD ALTER LOW LEVEL PROFILES ENOUGH TO SUPPORT CONTINUED SLEET. THUS CONFIDENCE FOR THIS EVENT REMAINS LOW. THE PRESENCE OF DEEP MOISTURE FOR THE LARGER SYSTEM COMBINED WITH WARM AND MOIST SOIL CONDITIONS LEADS ME TO THINK WE SHOULD SEE MOST OF THE FALLING ICE MELTING ON CONTACT. THUS WILL NOT ANTICIPATE ANY ACCUMULATIONS YET. FOR NOW...WILL ADDRESS THE POTENTIAL WX EVENT WITH THE HWO...SPS...AND GRAPHICASTS. THE GFS REMAINS QUITE COLD AND WET WITH AN OVERRUNNING PATTERN BECOMING ESTABLISHED AGAIN OVER THE WEEKEND. AGAIN IT REMAINS AMONG THE STRONGER MODELS IN HANDLING THE SOUTHERN STREAM DISTURBANCES AND OVERRUNNING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 33 46 33 46 / 90 10 - - 30 AUSTIN BERGSTROM INTL AIRPORT 62 34 47 29 45 / 90 10 - - 30 NEW BRAUNFELS MUNI AIRPORT 63 35 48 31 44 / 70 10 - - 40 BURNET MUNI AIRPORT 57 31 42 28 41 / 80 10 - - 30 DEL RIO INTL AIRPORT 60 39 50 36 43 / 10 - 0 20 50 GEORGETOWN MUNI AIRPORT 57 33 44 30 44 / 90 20 - - 30 HONDO MUNI AIRPORT 64 35 48 32 43 / 40 - - 10 50 SAN MARCOS MUNI AIRPORT 62 35 47 30 44 / 80 10 - - 40 LA GRANGE - FAYETTE REGIONAL 63 36 48 33 47 / 90 30 - - 40 SAN ANTONIO INTL AIRPORT 63 35 48 33 43 / 60 - - - 50 STINSON MUNI AIRPORT 65 36 49 33 44 / 50 - - - 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST MON FEB 8 2010 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE ARE CHANCES OF PRECIPITATION BEGINNING ALONG THE RIO GRANDE LATE TUESDAY NIGHT AND ACROSS ALL OF SOUTH CENTRAL TEXAS WEDNESDAY THROUGH LATE THURSDAY NIGHT. A COLD DOME OF HIGH PRESSURE WILL SETTLE OVER SOUTH CENTRAL TEXAS ON TUESDAY. THE APPROACH OF AN UPPER LEVEL DISTURBANCE WILL FORCE MOISTURE TO MOVE OVER THIS AIRMASS LATE TUESDAY INTO TUESDAY NIGHT. A MIX OF LIGHT RAIN...SLEET AND SNOW CAN BE EXPECTED. TEMPERATURES WILL REMAIN ABOVE FREEZING MOST AREAS...EXCEPT MAY BRIEFLY DIP BELOW FREEZING IN PARTS OF THE HILL COUNTRY AROUND SUNRISE WEDNESDAY AND AGAIN THURSDAY. LITTLE OR NO SNOW OR ICE ACCUMULATIONS ARE EXPECTED. THE DISTURBANCE WILL MOVE EAST OF THE AREA BY FRIDAY AND THE PRECIPITATION WILL END. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 103 PM CST MON FEB 8 2010 TXZ173-191>194-206>208-082000- BASTROP-CALDWELL-COMAL-GUADALUPE-HAYS-LEE-TRAVIS-WILLIAMSON- 103 PM CST MON FEB 8 2010 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...CALDWELL... COMAL...GUADALUPE...HAYS...LEE...TRAVIS AND WILLIAMSON COUNTIES... AT 1258 PM CST...NWS METEOROLOGISTS ARE TRACKING ISOLATED STRONG THUNDERSTORMS FROM NEAR LOCKHART TO BASTROP AND NEAR GEORGETOWN...MOVING NORTHEAST AT 20 MPH. PEOPLE IN BASTROP...CALDWELL...HAYS...NORTHEASTERN COMAL... NORTHEASTERN GUADALUPE...TRAVIS...WESTERN LEE AND WILLIAMSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LOCKHART AND BASTROP...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA TO MARBLE SIZE HAIL IS POSSIBLE WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CST MON FEB 8 2010 TXZ173-192>194-209-082100- BASTROP-FAYETTE-LEE-TRAVIS-WILLIAMSON- 200 PM CST MON FEB 8 2010 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...FAYETTE...LEE... TRAVIS AND WILLIAMSON COUNTIES... AT 155 PM CST...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BASTROP...NEAR LINCOLN...AND NEAR TAYLOR MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL HAS ALREADY REPORTED NEAR BASTROP COUNTY FROM ONE OF THESE STORMS. PEOPLE IN BASTROP...EASTERN TRAVIS...EASTERN WILLIAMSON...LEE AND NORTHWESTERN FAYETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... BASTROP AND GIDDINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA TO MARBLE SIZE HAIL CAN STILL BE EXPECTED WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CST MON FEB 8 2010 TXZ193-194-209-082115- BASTROP-FAYETTE-LEE- 225 PM CST MON FEB 8 2010 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...FAYETTE AND LEE COUNTIES... AT 224 PM CST...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 20 MPH. PEOPLE IN EASTERN BASTROP...NORTHERN FAYETTE AND SOUTHERN LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...SMITHVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA TO MARBLE SIZE HAIL IS EXPECTED WITH THIS STORM.
The Ft Hood radar (KGRK), 82 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 hail. Local standard time, as filed.
Hail was reported in Smithville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216565.